MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 36101
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that male external catheter had too adhesive which caused the patient pain while removing the catheter.The customer preferred next size 27 mm, but still patient feared if the adhesive for that one was just as strong as, it might end up injuring.The customer asked if they could apply anything prior using the catheter.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "plc failure".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." correction: h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that male external catheter had too adhesive which caused the patient pain while removing the catheter.The customer preferred next size 27 mm, but still patient feared if the adhesive for that one was just as strong as, it might end up injuring.The customer asked if they could apply anything prior using the catheter.No medical intervention was reported.Per customer via email on 04jun2021, it was stated that customer was using adapt, by hollister 7731 and 7737 medical adhesive remover and customer believed the different product numbers were only due to the large and small size spray bottles.It was also stated that now the product worked great and well.

Brand Name
WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11578806
Report Number1018233-2021-01653
Device Sequence Number4455509
Product Code NNX
UDI-Device Identifier00801741070976
UDI-Public(01)00801741070976
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number36101
Device Catalogue Number36101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;